MAUDE Adverse Event Report: COVIDIEN NEEDLE SAFETY HYPODERMIC MAGELLAN STERIL; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN NEEDLE SAFETY HYPODERMIC MAGELLAN STERIL; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850515
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that doctor packham was performing a bursitis injection in the patient's left hip with a 25x1.5" needle when the solution came out around the hub.They tried a 2nd needle of the same product and the same thing happened.They then tried a 27x1.5" needle and it was successful.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information: h4 device manufacture date added the device history record (dhr) indicates that no issues were found in physical and visual samples inspected from the lot.A review of the entire dhr showed no manufacturing or inspection anomalies.All scheduled maintenance and calibration activities were completed.There were no samples submitted with this complaint.The reported condition could not be confirmed.Complaint shall be reopened if a sample is received.The exact root cause of the reported condition could not be determined without an actual sample to examine.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are examined for functionality and safety.The shop orders used for this lot met all defined acceptance requirements and were released.A specific root cause could not be determined without an actual sample to examine and there were no related issues found in a review of manufacturing records.There was no indication of a systemic issue with the process or production.Based on available information, no corrective actions are required at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
NEEDLE SAFETY HYPODERMIC MAGELLAN STERIL
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key10755868
Report Number1017768-2020-00883
Device Sequence Number3334046
Product Code FMI
UDI-Device Identifier10884521145047
UDI-Public10884521145047
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881850515
Device Catalogue Number8881850515
Device Lot Number006203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date02/03/2021
Patient Sequence Number1